Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Yellowish mucus discharge from rectum after eating sushi, stomach pain, diarrhea. Not responding to Immodium. Taking metamucil. Medication?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I am a 42 yr old male and since XXXXXXX 1st (the day after eating sushi) I have been having a yellowish mucous leaking out of my rectum, just a small amount and not enough to stain my underwear, just feels wet, I wipe and there is a clear to yellow like fluid on the toilet paper. At the start I was having bouts of Diarreah and took Immodium which seemed to help. I am now taking 3 teasponfulls of Metamucil a day, orderless garlic tabs and probiotic tablet in the morning. This has helped tremendously and have had much more defined bowel movements and no more diarreah. I was having to have a BM 2-3 times a morning after I had coffee and a cigarette (yes I need to quit smoking). Now with the metamucill I am having one BM right when I wake up. I was also having some abdominal cramps, mostly lower left in my abdomin. I have about 3-5 beers and or cocktails a night. Even with taking all of the above remedys, I have gone from 4-5 leaks a day to 1-2 leaks a day. There is no signs of any blood in my stool, nor does my rectum itch. This has been going on 6 weeks. Any ideas here?
Posted Fri, 20 Apr 2012 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

Thanks for posting your query

All your symptoms and your history is suggestive of infectious diarrhea

Imodium does take care of frequency but not the infection

Metamucil is a fiber Supplement, Psyllium husk - it also will help by giving consistency to the stool but yet will not help in controlling the infection

Probiotic to some extent will help control super infections which occur when healthy bacteria are destroyed

Had I been your doctor I would have recommended a seven day course of Antibiotics and if needed Gastrointestinal Antiseptic

Coffee has a role similar to Imodium, so do not take in excess it might cause constipation

A word of caution always avoid contaminated meals and drinks

Hope I have replied to your satisfaction, if there are no further queries do accept our response

Get Well Soon
Above answer was peer-reviewed by
Follow-up: Yellowish mucus discharge from rectum after eating sushi, stomach pain, diarrhea. Not responding to Immodium. Taking metamucil. Medication? 2 hours later
What antibiotic would you prescribe? Cipro, flagyl? I have flagyl 500 mg tabs leftover from our dog who died in oct, they are from a regular pharmacy. Gastrointestinal septic? Is there any over the counter solutions? I am taking order less garlic tabs.

Curious if I have giardia? I was in the virgin islands in nov, and at our house there we have our water from a cistern which collects rain water from the roof. I don't drink that water but do use the ice cubes from the cistern? Could those symptoms appear 6 weeks later?
Answered by Dr. Ajit Naniksingh Kukreja 6 hours later

Thanks for your follow-up query.

Basically we cannot prescribe medicines as I have not examined you. Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation / your doctor will know about these drugs.

Flagyl is not available as 500mg so it would be better if you can check with your doctor or pharmacy.

No OTC (Over the Counter) products are available for GI (GastroIntestinal) Antiseptics.

Your history of consumption of ice cubes is suggestive of GI Infection, to rule our Giardiasis you need to undergo a stool examination.

Hope all clear, Am available for any follow-up query, if not do accept our response.

Get Well Soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor